A Rare Instance of Levofloxacin Induced MyoclonusCorrespondence Address :
Dr. Veena Nayak,
Associate Professor, Department of Pharmacology, Kasturba Medical College,
Manipal University, Manipal-576104, Karnataka, India.
Levofloxacin is a widely used fluoroquinolone, mainly as a respiratory antimicrobial agent. It is employed as a second line therapeutic modality in pulmonary tuberculosis as well. The drug has been in use for ages, and is known to be both efficacious and safe. However, it is not free of adverse effects. The most dangerous ones are those involving the Central Nervous System (CNS). Although rare, levofloxacin can cause involuntary movements like chorea and myoclonus. Here by, we present a case of an elderly male patient who developed reversible myoclonus/chorea after a course of levofloxacin (which was initiated as part of his anti-tubercular therapy) following the development of peripheral neuropathy secondary to isoniazid.
Chorea, Fluoroquinolones, Involuntary movements
Sushil Kiran Kunder, A. Avinash, Veena Nayak, Amod Tilak. A RARE INSTANCE OF LEVOFLOXACIN INDUCED MYOCLONUS. Journal of Clinical and Diagnostic Research [serial online] 2017 July [cited: 2017 Sep 20 ]; 11:FD01-FD02. Available from
Date of Submission: Jan 25, 2017
Date of Peer Review: Feb 21, 2017
Date of Acceptance: Apr 20, 2017
Date of Publishing: Jul 01, 2017
Financial OR OTHER COMPETING INTERESTS: None.
- PubMed Central® (PMC)New
- Academic Search Complete Database
- Chemical Abstracts Service
- Directory of Open Access Journals (DOAJ)
- Embase & EMbiology
- Google Scholar
- HINARI Access to Research in Health Programme
- Indian Science Abstracts (ISA)
- Journal seek Database
- Open J-Gate
- Popline (reproductive health literature)